Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 30, 2012, 7:14 PM CDT for Webb County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Mar 30, 2012, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 198 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:45 PM CDT | HAIL 1.75 | Rio Bravo, TX | HAIL DAMAGED CARS IN THE WESTERN PORTION OF THE COMMUNITY OF RIO BRAVO. |
| Mar 30, 7:45 PM CDT | HAIL 1.75 | Rio Bravo, TX | GOLF BALL HAIL REPORTED IN RIO BRAVO. |
| Mar 30, 7:55 PM CDT | FUNNEL CLOUD | 7 S Laredo, TX | FUNNEL CLOUD SIGHTED NEAR MANGANA-HEIN ROAD AND HIGHWAY 83 SOUTH OF LAREDO. REPORT RELAYED TO LAREDO POLICE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
582
WUUS54 KCRP 310014
SVRCRP
TXC479-310115-
/O.NEW.KCRP.SV.W.0044.120331T0014Z-120331T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
714 PM CDT FRI MAR 30 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 815 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EL
CENIZO...OR 15 MILES SOUTH OF LAREDO...AND MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
EL CENIZO...
RIO BRAVO...
UNITED SOUTH HIGH SCHOOL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2726 9951 2729 9950 2731 9955 2738 9950
2746 9951 2747 9949 2749 9950 2749 9953
2763 9953 2744 9915 2728 9934 2731 9938
2725 9949
TIME...MOT...LOC 0015Z 201DEG 9KT 2732 9949
$$2 follow-up statements
452
WWUS54 KCRP 310036
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
736 PM CDT FRI MAR 30 2012
TXC479-310115-
/O.CON.KCRP.SV.W.0044.000000T0000Z-120331T0115Z/
WEBB-
736 PM CDT FRI MAR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL WEBB COUNTY...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RIO BRAVO...OR 12 MILES SOUTH OF LAREDO...MOVING NORTH
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNITED SOUTH HIGH SCHOOL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2726 9951 2729 9950 2731 9955 2738 9950
2746 9951 2747 9949 2749 9950 2749 9953
2763 9953 2744 9915 2728 9934 2731 9938
2725 9949
TIME...MOT...LOC 0035Z 201DEG 9KT 2737 9947
$$
TE907
WWUS54 KCRP 310053
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
753 PM CDT FRI MAR 30 2012
TXC479-310115-
/O.CON.KCRP.SV.W.0044.000000T0000Z-120331T0115Z/
WEBB-
753 PM CDT FRI MAR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTH CENTRAL WEBB COUNTY...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR RIO BRAVO...OR 9 MILES SOUTH OF
LAREDO...MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNITED SOUTH HIGH SCHOOL...
ST AUGUSTINE HIGH SCHOOL SOUTH LAREDO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2726 9951 2729 9950 2731 9955 2738 9950
2746 9951 2747 9949 2749 9950 2749 9953
2763 9953 2744 9915 2728 9934 2731 9938
2725 9949
TIME...MOT...LOC 0052Z 198DEG 11KT 2741 9945
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:29 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 30, 6:29 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 PM CDT FRI MAR 30 2012 .DISCUSSION...SEE AVIATION SECTION BELOW. && .AVIATION...VFR CONDITIONS CURRENTLY ACROSS S TX WILL CONTINUE INTO THE EVENING HOURS. STORMS DVLPG IN MEX ARE MOVG E AND MAY AFFECT LRD TAF SITE LATER THIS EVENING BUT THERE IS SOME UNCERTAINTY AS TO HOW FAR E THE STORMS MOVE. FOR NOW CONFIDENCE IS LOW FARTHER E...SO KEPT MENTION OF TSRA OUT OF ALI...CRP AND VCT. OVERNIGHT FOG AND STRATUS CAN BE EXPECTED TO DVLP. EXPECTING GENERALLY MVFR CIGS/VSBYS FOR LRD...CRP AND ALI. HOWEVER...VCT IS MORE LIKELY TO EXPERIENCE IFR/LIFR CONDITIONS AFTER MIDNIGHT AND INTO EARLY SAT MORNING. ALTHOUGH IFR CONDITIONS DUE TO FOG ARE NOT OUT OF THE QUESTION FOR THE REST OF S TX. VFR CONDITIONS EXPECTED BY MID MORNING ON SAT AND CONTINUING THROUGH SAT AFTERNOON. && .PREV DISCUSSION... /ISSUED 329 PM CDT FRI MAR 30 2012/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...MAIN FORECAST PROBLEM IN THE SHORT TERM IS FIGURING OUT HOW FAR EAST CONVECTION DEVELOPING IN OLD MEXICO WILL MOVE. MODELS DIFFER...EVEN 4 KM MODELS (SPC AND TEXAS TECH). PRETTY OBVIOUS FROM VISIBLE SATELLITE IMAGERY THAT THINGS ARE A BIT MORE STABLE OVER SOUTH TEXAS THIS AFTERNOON THAN YESTERDAY WITH MCS MOVING ACROSS OVERNIGHT. TECH 4 KM MODEL HAS CONVECTION GETTING INTO WEBB COUNTY AND DYING OUT...WHILE SPC MOVES CONVECTION ACROSS THE SOUTHERN AREAS TONIGHT AND INTO THE GULFMEX BY 06Z (SEEMS TOO FAST AT THIS TIME). COARSER RESOLUTION MODEL KEEPS MOST CONVECTION OUT OF AREA. MODEST MID LEVEL THETA-E AIR RESIDES NEAR THE RIO GRANDE THIS EVENING THEN SHIFTS MORE TO THE SOUTH OVERNIGHT AND TOWARD THE GULFMEX. WHAT THIS FORECAST PACKAGE HAS IS THAT CONVECTION WILL PROBABLY GET INTO WEBB COUNTY BUT AM UNSURE AFTER THAT (CONSIDERING HOW SATELLITE LOOKS RIGHT NOW)...SO WILL HAVE MODERATE CHANCE POPS WEBB COUNTY AND DIMINISH THEM EAST...BUT WILL EVEN INCLUDE A SLIGHT CHANCE INTO THE GULF WATERS (SPC MODEL HAS BEEN A BIT BETTER I AM TOLD ON THESE THINGS LATELY). ALSO...WILL LEAN A BIT MORE TOWARD THE SPC (ALTHOUGH UNCERTAINTY REMAINS) SINCE THERE IS ANOTHER VORT LOBE PROGGED TO MOVE ACROSS WHICH COULD ASSIST IN KEEPING CONVECTION GOING A BIT LONGER. AFTER TONIGHT...MAIN IMPACTS OF UPPER LOW SHOULD BEGIN TO MOVE MORE TOWARD THE EAST...AND THERE IS SLIGHTLY DRIER AIR OVER THE REGION. HOWEVER...ENOUGH DAYTIME HEATING AND SUFFICIENT MOISTURE OVER THE SOUTHERN INLAND AREAS LATE SATURDAY AFTERNOON AND INTO SATURDAY NIGHT MAY BE SUFFICIENT TO WARRANT A MENTION OF CONVECTION (SO HAVE DONE SO). OTHER THAN THAT...SOME PATCHY FOG OVER THE VICTORIA AREA/NORTHERN COASTAL BEND AGAIN OVERNIGHT INTO SATURDAY MORNING. NO REAL ISSUES BEYOND THAT...AS WINDS REMAIN LIGHT TO MODERATE. TEMPERATURES REMAIN ABOVE NORMAL. HIGHS ON SATURDAY LOOK WARM ESPECIALLY OUT WEST WHERE 25-26C 850MB TEMPS ARE PROGGED. GENERALLY STAYING MORE ON THE WARM SIDE OF GUIDANCE. MARINE (TONIGHT THROUGH SATURDAY NIGHT)...EXPECT GENERALLY WEAK TO MODERATE ONSHORE FLOW. CONVECTION SHOULD MAINLY BE LIMITED TO THE SOUTHERN AREAS...IF THAT...TONIGHT. SEAS 2 TO 4 FEET. LONG TERM (SUNDAY THROUGH FRIDAY)...LINGERING CHANCE OF CONVECTION TO EXIST DURING THE DAY AS ECMWF...AND TO AN EXTENT THE CMC...PROG POSITIVE VORTICITY ADVECTION OCCURRING ACROSS THE AREA AND WITH ELEVATED INSTABILITY IT MAY BE ENOUGH TO INITIATE ISOLATED CONVECTION. GFS IS FASTER WITH UPPER DISTURBANCE AND KEEPS MOST VORT ADVECTION NEGATIVE AND THUS CWA DRY. FOR NOW WILL RAISE POPS UP TO A SILENT 10 WITH NO MENTION OF PRECIP IN FORECAST. MAIN FORECAST CHALLENGE AFTER THIS WEEKEND IS COLD FRONT SLATED TO AFFECT REGION EARLY TO MIDDLE PART OF NEXT WEEK. DISCREPANCIES EXIST BETWEEN MEDIUM RANGE MODELS WITH GFS BRINGING FRONT THROUGH CWA MONDAY NIGHT INTO TUESDAY MORNING WHILE ECMWF IS SLOWER WITH UPPER LEVEL DYNAMICAL INFLUENCE AND STALLS FRONT ACROSS TO JUST NORTH OF CWA. GFS HAS BEEN MORE CONSISTENT THAN ECMWF WITH RECENT RUNS AND CMC IS CLOSER TO THE GFS...THUS FOR NOW WILL LEAN TOWARDS GFS/CMC BLEND AND BRING FRONT THROUGH THE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG AND AHEAD OF THE FRONT WITH BEST CHANCES BEING ACROSS COASTAL PLAINS AND VICTORIA REGION WHERE BEST MOISTURE AND INSTABILITY ARE PROG TO EXIST. ATMOSPHERE SHOULD DRY OUT SIGNIFICANTLY AFTER FROPA WITH COOLER TEMPS LIKELY. HOWEVER...IF ECMWF VERIFIES MOISTURE THEN PRECIP CHANCES MAY PERSIST THROUGH MID WEEK. FOR THE SECOND HALF OF NEXT WORK WEEK ALL GUIDANCE CURRENTLY INDICATES THAT MID LEVEL RIDGING WILL BRIEFLY BUILD INTO THE REGION WITH SIGNIFICANT SHORT WAVE TROFS IN THE MID LEVEL FLOW AFFECTING WESTERN ZONES BY VERY LATE IN THE FORECAST. FOR NOW WILL LEAVE LAST SEVERAL PERIODS OF THE FORECAST DRY. TEMPERATURES ON SUNDAY ARE LIKELY TO BE VERY WARM TO HOT ACROSS SOUTH TEXAS...ESPECIALLY ACROSS WESTERN ZONES WHERE DIURNAL SURFACE TROUGH MAY DEVELOP. TEMPS FOR THE REST OF THE EXTENDED WILL BE CONTINGENT UPON WHETHER OR NOT SAID COLD FRONT MOVES THROUGH THE REGION. MEX GUIDANCE CONTINUES TO FLIP/FLOP EACH RUN WITH HOW WARM/COOL IT WANTS TO BE BY THE MIDDLE OF NEXT WEEK. DID NOT GO AS WARM AS MEX FOR SOME OF THE EXTENDED PERIODS WITH OFFICIAL FORECAST REFLECTING ONLY SLIGHTLY WARMER TEMPS THAN PREVIOUS FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 88 69 88 71 / 20 20 10 10 10 VICTORIA 68 87 68 87 70 / 10 10 10 10 10 LAREDO 69 100 72 97 71 / 40 20 20 10 10 ALICE 66 92 68 91 70 / 30 30 20 10 10 ROCKPORT 70 83 71 82 71 / 20 10 10 10 10 COTULLA 65 96 68 94 68 / 20 10 10 10 10 KINGSVILLE 65 89 68 90 71 / 20 30 10 10 10 NAVY CORPUS 70 82 70 83 72 / 20 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TT/89...SHORT TERM TE/81...AVIATION
Hazardous weather outlook, Mar 30, 6:11 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 611 AM CDT FRI MAR 30 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-311115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 611 AM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY BETWEEN STATE HIGHWAY 281 AND STATE HIGHWAY 16 (ACROSS THE WESTERN INLAND COASTAL PLAINS AND BRUSH COUNTRY). THE MOST INTENSE STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO A HIGHLY UNSTABLE AIR MASS ACROSS THE RIO GRANDE PLAINS TONIGHT FURNISHING THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TONIGHT...MAINLY WEST OF HIGHWAY 16 TO THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS REGION MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS IN SUPPORT OF OBTAINING INFORMATION OF ISOLATED STRONG TO SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON AND PERHAPS AGAIN TONIGHT ACROSS THE RIO GRANDE PLAINS. SCC/TB
In the hours before
Special weather statement, Mar 30, 7:09 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 709 PM CDT FRI MAR 30 2012 TXZ239-310115- WEBB- 709 PM CDT FRI MAR 30 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF EL CENIZO...OR 16 MILES NORTH OF SAN YGNACIO...MOVING EAST AT 10 MPH. PEOPLE IN SOUTHERN WEBB COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TE
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.